71.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Starting new combination Wed, advice please

10 REPLIES 10
Newyork
Member

Re: Starting new combination Wed, advice please

I so get the runny nose it's v embarrassing! You do get used to it though just always carry a hanky around. I have a headache sometimes but nothing major. Hope it gets better for you soon and hopefully things shld settle down. I don't take steroids just some IV before they administer the taxol.

Charlotte

Porkie
Member

Re: Starting new combination Wed, advice please

Thanks Sue, I havent had the runny nose yet and hope finger nails stay ok - using gloves etc so doing what I can. Just still have the bad head but did sleep a little last night so with only one steriod tonight hoping be much better by tomorrow. But sun is just coming out so I am going to potter in garden anyway - always think freash air helps a bad head. Enjoy the weekend everybody xx

pumpkinsue
Member

Re: Starting new combination Wed, advice please

Dear Porkie, 

                        Glad things haven't been too bad so far and your headache goes soon.  I generally only had trouble sleeping for one night when on the steroids.  Something else I forgot to mention as a side effect of the herceptin and perjeta and it seems lots of people suffer from this.  I do get a runny nose. I think some women refer to it as the 'herceptin drip'. It isn't all the time.  Also my finger nails are fairly weak and split easily. These are fairly minor things though.

 

Wishing you all the best

 

Sue XX

Porkie
Member

Re: Starting new combination Wed, advice please

Thank you Charlotte - had first dose on Wednesday - have had a real bad head since - did you get this? I think it may be one of the side effects of the herceptin, taking paracetomol but not shifting it. But havent slept bacuse of steroids so thats not helping but had reduced dose of those today so hopefully sleep a bit tonight. But not been sick and sun shining so could be worse - just want to get rid of the head! x

Newyork
Member

Re: Starting new combination Wed, advice please

Oh and my skin and nails are fine!

Newyork
Member

Re: Starting new combination Wed, advice please

Hi I started this combination back in Nov still got 6 sessions left. I found it really tough at the beginning with sickness and tiredness all the time but it has got easier as time goes on fortunately. Really minimal other side effects so very doable.

I am having scans in the next week or so to check what is happening with my bone mets but based on my symptoms I'm hoping it's worked for me and very quickly so hope you get the same benefit.

I have it on mons weekly 3 weeks on one week off. I tend to feel rough on the tues and wed and then it gets easier. Hope this helps.

Wish you well.

Charlotte

Porkie
Member

Re: Starting new combination Wed, advice please

Thank you all for your replies - I definetely feel a little less apprehensive now that the side effects may not be quite as bad as I was expecting - fingers crossed anyway. Whilst I am still not looking forward to having the treatment - I have just had a scan as a starting point and this has shown some fluid in the lining of the lung which is starting to cause breathlessness when walking up stairs and hills so I know that I need to start asap to try and nip it in the bud. I hope all your treatments continue to keep you on an even keel. Jackie x

pumpkinsue
Member

Re: Starting new combination Wed, advice please

Dear Porkie,

                       Sorry you have to face a treatment change.  I had herceptin, pertusumab and taxotere for 6 rounds last year.  Like you I absolutely dreaded the chemo but it wasn't nearly as bad as I thought.  I lost a lot of my hair,  my eyebrows and eyelashes only fell out after I had finished and grew back immediately.  The worst side effect for me was the change in taste. Things generally tasted awful. I had a lot of lime twister lollies which helped cool my mouth.  I didn't vomit but had bowel issues at times! No way to say that nicely.  Once I took a loperamide that sorted me out.  I was given steroids for 3 days around the cycle.  This did mean that I generally didn't sleep the night before the treatment.  I did have episodes of tiredness but generally this was better by the third week.  For dry skin my hospital gave big bottles of E45 creams.

 

I am now maintaining on the herceptin and pertusumab and these side effects have all gone.  Wishing you all the very best with this treatment.

 

Sue XX

 

roxy12
Member

Re: Starting new combination Wed, advice please

Hi porky,

I have had three cycles of tax and haven't found it too bad. In fact on the whole I feel better than I did on the e/e combo. The worst two days are Sunday and Monday after treatment the previous Thursday. Aches and pains but no nausea and no sore mouth which is good! I do get tired and mild taste changes but bad taste seems only to last a few days. 

Good luck porky. I am sure you will cope well. Sheila x

SDP
Member

Re: Starting new combination Wed, advice please

Hello!

 

I am just about to have my 7th cycle of docetaxal, herceptin and perjeta. Everyone is different but the side effects for me haven't been too awful (have also been assured that the side effects I have had are from the docetaxal so when that bit is over it should all be so much easier to bear)!   I lost my hair pretty quickly but my eyelashes and eyebrows have held in there - a bit thinner but not awful!  I use Bare Minerals eyebrow powder  which I think is far more natural looking than using pencils. Have also been using Nettle and Zinc Scalp Cream which is lovely and soothng especially when you are wearing wigs alot!  My nails haven't been too bad either -  I have been using a nail strengthener all the way through so whether this has helped I don't know. I am on prescribed Vitamin D and Calcium tablets so this probably has more to do with it.  My skin was a bit dry to start off with but I just slapped some Liz Earle moisturiser on my face and it helped - I have also started eating alot of almonds which have a lot of good properties in them for skin!

 

I hope some of this helps - my hospital has 'Look Good Feel Better' sessions which I have heard offer good advice and tips. There might be something similar where you are?

 

Best of luck wth your treatment - hope its the miracle combination for you!

Porkie
Member

Starting new combination Wed, advice please

Hi I was diagnosed with primary and secondaries to the bones in 2011. I was stable on letrozole for just over two years then had some progression so switched to EE combination in Sep 2013. Following a biopsy in Feb this year of an enlarged lymph node it showed the cancer had changed to HER2 + so I am starting docetaxel, perjeta and herceptin on Weds. Am very apprehensive as have never had chemo before although did suffer some side effects with the EE combination.Just wondered whether anybody had any tips in particular regards dry skin, nails etc. Have bought a wig and lots of lovely scarves and hats so just trying to be prepare as much as I can beforehand. Thank you.x